MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-15
Medical Device Problem Codes Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported failure to deflate.However, factors that may contribute to difficulty deflating the balloon may include, but are not limited to, deflation technique, contrast concentration, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The reported separation, additional treatment and removal of foreign body appear to be related to circumstances of the procedure as the shaft separated since the balloon remained inflated during attempts to remove the device.Additional treatment was performed in an attempt to retrieve the balloon via lasso, the balloon was intentionally crushed with the lasso and thus partially deflated and ultimately retrieved through the left radial artery.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery (lad) with a kissing technique.A 2.5x23mm xience stent was in the diagonal artery and a 4x15mm trek balloon was in the lad.There was no resistance when advancing both devices in the non-abbott guiding catheter.The stent was implanted without issue and the stent delivery system was removed.The trek balloon was inflated once at nominal pressure without issue.However, after the kissing technique was used, the trek balloon completely failed to deflate.The balloon remained inflated at the distal part of the guiding catheter and when pulling it in the shaft separated.In an attempt to retrieve the balloon via lasso, the balloon was intentionally crushed with the lasso and thus partially deflated and ultimately retrieved through the left radial artery.There were no adverse patient effects and no clinically significant delay.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12512542
Report Number2024168-2021-08434
Device Sequence Number20127179
Product Code LOX
UDI-Device Identifier08717648138713
UDI-Public08717648138713
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012278-15
Device Catalogue Number1012278-15
Device Lot Number91129G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F SHEATH; EBU 3.5 6F MEDTRONIC GUIDING CATHETER; XIENCE 2.5X23MM
Outcome Attributed to Adverse Event Required Intervention;